Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 18, 1998, 6:22 PM CDT for Bledsoe County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 1998, 6:22 PM CDT (23:22 UTC)
- Expired
- Apr 18, 1998, 9:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bledsoe County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 182322 FFWBNA TNC007-115-153-190220- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 622 PM CDT SAT APR 18 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE MARION COUNTY IN SOUTHEASTERN TENNESSEE SEQUATCHIE COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 920 PM CDT * AT 620 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN...WERE MOVING NORTH AT AROUND 35 MPH...EXTENDING NORTH FROM ABOUT 10 MILES SOUTH OF JASPER...TO NEAR PIKEVILLE. * HEAVY RAINFALL IN EXCESS OF AN INCH WILL CONTINUE THROUGH 915 PM. WITH FLASH FLOODING EXPECTED ACROSS THESE AREAS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 1:10 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 18, 1:10 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT SAT APR 18 1998
SWATH OF MAINLY LGT/MOD RA CONTINUES TO OVERSPREAD THE MID STATE.
LATEST SFC ANAL SHOWS BROAD AREA OF LO PRES ACROSS SCNTRL AL W/ FAIRLY
SIGNIFICANT PRES FALLS TO THE N ALONG INVERTED TROF. PCP AMOUNTS SO FAR
RELATIVELY LIGHT...BUT EXPECT ACTION TO PICK UP THIS EVENING/TNGT AS SRN
PLAINS S/W DIGS INTO THE MS VLY AND WRM FRNT PUSHES INTO ERN HALF OF
MID STATE. H8 LOW ALSO DEEPENS ACROSS THE TN VLY. ATTM...EXPECT +RA
W/ EMBEDDED CONVECTIVE CELLS TNGT. TSTORMS WILL BE MOST WIDESPREAD
ACROSS ERN ZONES W/ BEST INSTABILITY. THINK SVR THREAT FAIRLY LOW.
S/W EJECTS OUT RAPIDLY TMRW PULLING LOW SFC/ALOFT INTO THE GREAT LAKES
REGION. THUS...PCPN TO TAPER OFF QUITE RAPIDLY BY MIDDAY TMRW. FLASH
FLOOD GDNC LOW...RVRS HIGH...GROUND SATURATED...CONTINUE FFA. FA REALLY
UNDER THE FLASH FLOOD GUN NEXT 24 HRS... WILL HIT QPF QUITE HARD THIS
AFTN.
FA BETWEEN SYSTEMS SUN NGT INTO MON BEFORE NEXT SYSTEMS BEFORE NEXT
PLAINS SYSTEM APPROACHES ON TUE. CUD SEE SOME FOG TMRW NGT W/ A LTL
SUN FOR MON. FWC TMPS LOOK A LITTLE WARM PDS 1/2. POPS LOOK GOOD.
BNA 50/59/43/65 +600
MAINLY MRNGIn the hours before
Special weather statement, Apr 18, 3:06 PM CDT, 3 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-190350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SAT APR 18 1998 ...FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU THROUGH THE EVENING AND OVERNIGHT... A TROUGH OF LOW PRESSURE ACROSS THE GULF COAST WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD INTO THE TENNESSEE VALLEY. RAIN ...HEAVY AT TIMES...WILL CONTINUE INTO THE NIGHT ACROSS MIDDLE TENNESSEE. IN ADDITION...THE AIRMASS WILL DESTABILIZE ACROSS MUCH OF THE AREA OVERNIGHT SETTING THE STAGE FOR A FEW THUNDERSTORMS. AT THIS TIME... THE THREAT OF SEVERE THUNDERSTORMS IS LOW AND CONFINED MAINLY TO AREAS EAST OF I-65. BECAUSE OF THE HEAVY RAINS EXPERIENCED EARLIER THIS WEEK...RIVERS REMAIN HIGH AND THE GROUND IS SATURATED ACROSS THE AREA. RAINFALL AMOUNTS OF AN INCH...UP TO LOCALLY TWO INCHES CAN BE EXPECTED BY MIDDAY SUNDAY. REMEMBER... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION FOR THE LATEST ON THIS WEATHER SITUATION. CBD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:22 PM CDT | Flash Flood Warning | OHX | Marion, Sequatchie | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.